MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV VITALFLOW SET; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO S. DE R.L. DE CV VITALFLOW SET; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 58112
Medical Device Problem Codes Device Alarm System (1012); Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the mc3 vital flow nautilus extracorporeal membrane oxygenation (ecmo) oxygenator experienced an unresolvable oxygenator failure, with errors e47 (oxy communication lost) and e49 (oxy error - outlet board) occurring while the device was running in prime mode prior to patient use.The e47 error was observed on a new circuit after the device initially functioned appropriately, occurring approximately 12 hours after priming, and was preceded by the e49 error.They leave their primed backup consoles running in prime mode in order for a specialist to do circuit checks during shift.They quickly ruled out both cable and console as the source and focused on the oxygenator itself.They were stored in a locked pump room.Moisture droplets were observed in the outlet sensor housing, and fluid was observed leaking from the bottom of the device when it was removed from the mounting bracket.No heater c ooler water hoses had been connected, indicating the fluid originated from priming.Although no visible external damage or cracks were seen, moisture was evident in the arterial sensor housing, suggesting a possible crack, break, or hole at that location.A complete crack/break did not occur.The device was replaced.No patient complications have been reported as a result of this event.The serial number of the oxygenator was 481065559.Medtronic received additional information that the device was plugged in, power on, and primed waiting to be used on a patient, but not put on a patient due to the moisture observed in the arterial monitoring casing.The device started with error code 47 then switched to error code 49.There were no events leading up to the display of the error code, the unit was waiting to be used.The smart ecmo module was not subjected to a liquid spill.The smart ecmo module was not near an rf emitter.The device was plugged in.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of moisture ingress inside the qb-outlet port electronic sensor area.Unit appears to have been primed.The device was connected to a vitalflow console, and it displayed error code 47 and then 48.Error code 47 has to do with lost communication and error code e49 has to do with the outlet port board.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed under the qb-outlet circuit board.Reason for the return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information h6.4 eval code conclusion (fdc/annex d): this field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VITALFLOW SET
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23666010
Report Number9617601-2025-03068
Device Sequence Number18370268
Product Code DWF
UDI-Device Identifier10850007732339
UDI-Public(01)10850007732339(17)261010(10)232113888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K240880
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58112
Device Catalogue Number58112
Device Lot Number232113888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown